Clonidine Overdose: A Review of Pharmacology and Medication Error

Jennifer Y. Colgan*, Sally Reynolds

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

Abstract

Medication error is the most common medical error and disproportionately affects pediatric patients. Physicians have a responsibility to understand root causes for medication error and common prevention strategies. Further research in this field is imperative to prevent medication errors resulting in adverse patient events. This article uses a case of potential clonidine toxicity that presented to the emergency department to illustrate and review these concepts. Given that clonidine is being prescribed to both pediatric and adult patients for expanding clinical indications, children are at higher risk for potential overdose. Therefore, a brief review of clonidine toxicity and its management is also provided.

Original languageEnglish (US)
Article number100716
JournalClinical Pediatric Emergency Medicine
Volume20
Issue number3
DOIs
StatePublished - Sep 2019

Keywords

  • clonidine toxicity
  • medication error

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health
  • Emergency Medicine

Fingerprint Dive into the research topics of 'Clonidine Overdose: A Review of Pharmacology and Medication Error'. Together they form a unique fingerprint.

Cite this